It is currently Fri Aug 18, 2017 12:21 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
PostPosted: Mon Jun 04, 2012 6:44 pm 
Offline
Average Poster
Average Poster

Joined: Sun Mar 21, 2010 3:53 pm
Posts: 7
Hey, so I started suboxone mid-april and I posted a few weeks ago ("Dosing Issue.. Please Help"). I'm not going to explain my whole story again but if you'd like to read my background you can try to find it. As for my problem.. I started at 16mgs and after taking it for two weeks I was starting to feel stable but my doctor told me to cut down half a pill to 12mgs so I tried it and felt pretty horrible at night. I decided to go back up to 16 mgs because I couldn't handle the w/d symptoms but then 16 mgs wasn't working anymore. I stayed at 16 mgs for a couple weeks and wasn't feeling any better so she had me go up to 20 mgs. It helped a little but I'm still having w/d symptoms at night and I've been on 20 mgs for a little over 3 weeks now and don't know what to do. I just had another appointment on friday and explained all of this to my doctor and she wants me to go down half a pill again already!! When I told her I'm not ready and that this is really hard on me she wouldn't listen and said she'd give me 60 pills and to come back in a month... she also said that if I tried to cut back and it didn't work I could stay at 20 mgs but when I explained to her that my pills wouldn't last 30 days if I did that she told me that "yes, they will, I'll see you in 30 days."!!! I'm so stressed out and I'm trying really hard to stay with this but she's making it difficult and I don't know what to do. I personally think I need to goto 24 mgs because I tried it one day and felt fine but I don't know how to make her understand or listen to me.. Should I switch doctors?? What should I do? I'm having to pay for this stuff out of pocket because my doctor won't fill out an application for the patient assistance program and I feel like I'm never going to be able to start cutting back if I'm not stable.. Please help and thank you for reading.

Also.. if I should switch docs.. does anyone know of any good ones in the San Fran Bay area??? Thanks.

-Chelsea


Top
 Profile  
 
 Post subject:
PostPosted: Fri Jun 08, 2012 6:44 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Hi Chelsea -

I'm sorry you're still having such a hard time with your dose. I probably said this before, but once you're that far above the approx. 4 mg ceiling, adding extra doesn't do much of anything really (other than cost you more money). That's the beauty of a partial agonist. But your mind is still thinking like an addict and as though sub were just another opiate, which it's not. There is no need to keep increasing the dosage...it's not like other "normal" pain meds, again, because it's a partial agonist.

I don't have the time to go back and read your original post to see what your opiate use history is like, but you'd have to have had a pretty huge tolerance/habit to require that much suboxone. And to be honest, you would have needed that much to get out of withdrawals on your induction day, not days or weeks afterwards.

It's entirely possible (and it happens often) that this is psychological and part of the mechanisms of active addiction. Have you considered seeing an addictionologist or an addiction counselor?

What you're fighting are the triggers and bad habits that you formed in active addiction, in my opinion. No, maybe not everyone needs therapy, but in my opinion, some form of professional help in dealing with such things gives a person a leg up in succeeding in their remission/recovery.

If you stick with 16 mg, you should stabilize on that without problems. They are both so high above the ceiling that dropping from 20 to 16 shouldn't cause any problems.

I know this is not what you want to hear, but this is just my opinion. I'm sure others will come along with their own take. Regardless, I wish you the very best in your remission.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Sun Jun 10, 2012 4:57 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
hatmaker510 wrote:
Hi Chelsea -

I'm sorry you're still having such a hard time with your dose. I probably said this before, but once you're that far above the approx. 4 mg ceiling, adding extra doesn't do much of anything really (other than cost you more money).


That's not true. Also Dr. J says the ceiling occurs closer to 8-12mg.

Doses exceed the ceiling level so that the blood levels of buprenorphine can remain over the ceiling over a full 24 hour period. If a person takes only 4mg, they may "hit" the ceiling when the blood levels peak shortly after their dose, but as the levels fall over 24 hours they end up spending most of the day with levels under the ceiling, hence withdrawals.

Chelsea it sounds like you may have a rapid metabolism issue with your Sub. I've had similar issues myself, as does Subox845. We talked about it here: http://suboxforum.com/viewtopic.php?t=6680

Are you on any other medications? Some medications can speed up the metabolism of Sub. Twice daily dosing, half dose in the morning half dose in the evening, has helped me a bit.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Sun Jun 10, 2012 11:30 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
The ceiling effect varies from person to person and yes, the upper end could be up to 12 mg for some people, but could also be as low as 2 mg for others. But to say it occurs "closer to 8-12", I'll agree to disagree. Generally speaking, the ~ 4 mg number (and note the usage of "~") has always been pretty much accepted in this community by most from having read many of Dr. J's video's and blogs. Hell, this forum is where i learned about it. And I've never, ever said the ceiling was written in stone or didn't vary. So very many things can affect the ceiling and none of us can say where "IT" is. Dr. Junig said this to me today about the ceiling effect: "it's is better used as a concept, rather than as a precise value." And for the last 3-4 years, this community has generally referred to the ceiling effect as ~4mg.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Sun Jun 17, 2012 10:28 pm 
Offline
Average Poster
Average Poster

Joined: Sun Mar 21, 2010 3:53 pm
Posts: 7
Hey thanks for your feedback.. I don't believe it's psychological cuz I've tried splitting my dose or getting my mind off things and nothing really works. I feel especially bad when I smoke cigarettes which also happened to me when I was still using so I think that I may metabolize it faster than most people like tearj3rker said so maybe i'll split my dose again and see how that works cuz before my doctor had me on 2 in the morning and half at night but maybe it'll work better if i split it completely in half instead of taking two different doses. I also got a new doctor and I see him again on Wednesday. He seems a lot more educated about suboxone and seems to care alot more about my recovery so wish me luck!! Thanks again.

-Chelsea


Top
 Profile  
 
 Post subject:
PostPosted: Mon Jun 18, 2012 12:00 am 
Offline
Power Poster
Power Poster

Joined: Tue May 03, 2011 1:30 am
Posts: 49
First off the 4mg ceiling is based on no Real evidence whatsoever..

I do believe the ceiling to be around 4-8mgs but because of sublingual absorption of. 30% the true dose is probably around 10-14mg..

My main point is this ceiling effect is different for each individual and it does take some personal experimentation to find it..

Once u hit the ceiling u will know right away.. U wil be able to tell cause u receive the same effects no matter what the dose


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group